MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT
Model Number CI-1600-05
Medical Device Problem Codes Mechanical Problem (1384); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
The recipient is reportedly experiencing sound quality issues.A review of the test data indicated impedance issues.Programming adjustments were made, and the recipient noted improvement.Revision surgery is scheduled.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information section: b.3, d.6b, d.9, h.6.The recipient's device was explanted.The recipient was re-implanted with another advanced bionics cochlear device.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information section: h.6.Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed sliced silicone overmold on the top and bottom covers, as well as a severed electrode.The device passed photographic imaging inspection.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed some of the electrical tests performed.The failure of this device is attributed to an electrode short in the electrode pocket.A corrective action was implemented.This version of the hires ultra device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information section: h.6.Correction: h.10/h.11.Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed sliced silicone overmold on the top and bottom covers, as well as a severed electrode.This is believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed some of the electrical tests performed.The failure of this device is attributed to an electrode short in the electrode pocket.A corrective action was implemented.This version of the hires ultra device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ ULTRA IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
ivvet perez
28515 westinghouse place
valencia, CA 91355
MDR Report Key24582248
Report Number3006556115-2026-00222
Device Sequence Number9233347
Product Code MCM
UDI-Device Identifier07630016855696
UDI-Public(01)07630016855696(11)180103(17)201231
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Model NumberCI-1600-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date05/08/2026
05/29/2026
06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown